MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL PULSERIDER T, 3MM, 10MM ARCH; INTRACRANIAL NEUROVASCULAR STENT

MEDOS INTERNATIONAL SARL PULSERIDER T, 3MM, 10MM ARCH; INTRACRANIAL NEUROVASCULAR STENT
Model Number 211-D
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Code Ischemia Stroke (4418)
Date of Event 11/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint # (b)(4).Information regarding patient weight, height, medical history, race, and ethnicity was not reported.Initial reporter: the customer contact information, including name, occupation, phone, fax, and e-mail address, was not reported.Device manufacture date: not available at time of reporting.Part/component/sub-assembly term not applicable was selected.The device remains implanted, therefore, no further investigation can be performed.The device remains implanted and this is not available for investigation, no product investigation can be performed, and the reported failure could not be evaluated.A review of manufacturing documentation associated with this lot w3320-09 presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to devise manufacture or inspection.A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.This is one of two products involved with the complaint and the associated manufacturer report number is 3008114965-2020-00544.
 
Event or Problem Description
A report from the field indicated that the female patient underwent pulse-rider assisted coil embolization of an unspecified aneurysm on (b)(6) 2020.A 1.5mm x 2cm galaxy g3 mini (glm915020/l14568) was inserted as the last coil but migrated to the peripheral posterior cerebral artery (pca) resulting in arterial obstruction.Consequently, the patient developed anopsia (left occipital lobe symptom).Anticoagulant and antiplatelet therapy was administered as treatment.The exact timing of the coil migration in relation to the index procedure was not reported.The patient made good progress and was scheduled to be discharged on (b)(6) 2020.However, during the morning of (b)(6) 2020, she developed consciousness disorder and right hemiplegia.Digital subtraction angiography (dsa) revealed thrombus in the p1 segment of the left pca.Thrombolytic drug treatment was subsequently performed, and recanalization of the vessel was achieved.The patient reportedly recovered from the symptoms.Repeat dsa revealed that the p1 thrombus was ¿shrinking¿ and the coil had further migrated.It was last reported that the patient remains hospitalized and ¿the clinical course has recovered somehow¿.Therefore, the plan is to follow-up with drug administration.The physician commented that ¿he is not sure if this issue happened that the complaint device had jumped without being entangled with other coils but he thinks there is a possibility¿.The pulserider t, 3mm, 10mm arch (211d/w3320-09) aneurysm neck reconstruction device (anrd) and thirteen coils (including the complaint coil and competitor coils) were reportedly used as per the instructions for use (ifu).Raymond-roy occlusion score of class i: complete obliteration (ob) was achieved.The complaint devices are not available for evaluation.No further information was provided at the time of complaint initiation.Additional information was on 12-nov-2020 indicated that when the physician performed a repeat dsa, it seemed that the x-ray opaque material that he thought was the coil had disappeared.¿there is no doubt that it is some kind of small metal, but i got surprised.Fortunately, the patient has a good condition but a cerebral infarction in the left occipital lobe is unavoidable.¿ the plan is to continue anticoagulation and dual antiplatelet therapy (dapt) for a while.It was further stated that n-butyl cyanoacrylate (nbca) glue embolization was performed on the same day via the external carotid artery for a lesion that seemed to be a chronic subdural ¿blood type¿, and ¿it seems that the relationship with the infarct area is low locally¿.Additional information received on 17-nov-2020 indicated that the physician stated that the foreign matter had disappeared when the dsa examination was performed on (b)(6) 2020.The patient has anopsia, but ¿it is okay¿.It was further stated that the cause is not known.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Updated sections on this medwatch report: b5, e1, e2, e3, g3, g6, h2, h4 and h10.Section b5: additional information received on 20-dec-2020 indicated that when the physician performed the dsa again, the previously seen object of some kind of small metal had disappeared.He specified that the small metal object must have been the coil.When he saw it was no longer there during the dsa, he was surprised.It was reported that the target aneurysm location was the basilar artery (ba) tip.The current health status of the patient is stable.Section e1 - initial reporter phone: (b)(6).A supplemental report will be submitted if new facts arise which materially alter information submitted in a previous mdr report.Complaint conclusion: a report from the field indicated that the female patient underwent pulse-rider assisted coil embolization of an unspecified aneurysm on (b)(6) 2020.A 1.5mm x 2cm galaxy g3 mini (glm915020/l14568) was inserted as the last coil but migrated to the peripheral posterior cerebral artery (pca) resulting in arterial obstruction.Consequently, the patient developed anopsia (left occipital lobe symptom).Anticoagulant and antiplatelet therapy was administered as treatment.The exact timing of the coil migration in relation to the index procedure was not reported.The patient made good progress and was scheduled to be discharged on (b)(6) 2020.However, during the morning of (b)(6) 2020, she developed consciousness disorder and right hemiplegia.Digital subtraction angiography (dsa) revealed thrombus in the p1 segment of the left pca.Thrombolytic drug treatment was subsequently performed, and recanalization of the vessel was achieved.The patient reportedly recovered from the symptoms.Repeat dsa revealed that the p1 thrombus was ¿shrinking¿ and the coil had further migrated.It was last reported that the patient remains hospitalized and ¿the clinical course has recovered somehow¿.Therefore, the plan is to follow-up with drug administration.The physician commented that ¿he is not sure if this issue happened that the complaint device had jumped without being entangled with other coils but he thinks there is a possibility¿.The pulserider t, 3mm, 10mm arch (211d/w3320-09) aneurysm neck reconstruction device (anrd) and thirteen coils (including the complaint coil and competitor coils) were reportedly used as per the instructions for use (ifu).Raymond-roy occlusion score of class i: complete obliteration (ob) was achieved.Additional information received indicated that when the physician performed a repeat dsa, it seemed that the x-ray opaque material that he thought was the coil had disappeared.¿there is no doubt that it is some kind of small metal, but i got surprised.Fortunately, the patient has a good condition but a cerebral infarction in the left occipital lobe is unavoidable.¿ the plan is to continue anticoagulation and dual antiplatelet therapy (dapt) for a while.It was further stated that n-butyl cyanoacrylate (nbca) glue embolization was performed on the same day via the external carotid artery for a lesion that seemed to be a chronic subdural ¿blood type¿, and ¿it seems that the relationship with the infarct area is low locally¿.Additional information received indicated that the physician stated that the foreign matter had disappeared when the dsa examination was performed on (b)(6), 2020.The patient has anopsia, but ¿it is okay¿.It was further stated that the cause is not known.No further information was provided.Additional information received on 20-dec-2020 indicated that when the physician performed the dsa again, the previously seen object of some kind of small metal had disappeared.He specified that the small metal object must have been the coil.When he saw it was no longer there during the dsa, he was surprised.It was reported that the target aneurysm location was the basilar artery (ba) tip.The current health status of the patient is stable.The device remains implanted and this is not available for investigation, no product investigation can be performed, and the reported failure could not be evaluated.A review of manufacturing documentation associated with this lot w3320-09 presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to devise manufacture or inspection cerebral thrombosis, and neurological deficits, including stroke, are known potential complications associated with stent-assisted coil embolization procedures.With the amount of information available and without films of the event, it is not possible to draw a conclusion between the devices and the reported event.However, there are clinical and procedural factors, including aneurysm/vessel characteristics (i.E.Wide neck), anatomical challenges, device selection, device interaction, and operator technique, that may have contributed to the event rather than the design or manufacture of the device.The file will be re-reviewed if additional information is received at a later date.As part of the post market surveillance program, information from this complaint is trended to identify statistical signals for consideration of further correction action.Since there was no evidence to suggest the events were related to a manufacturing or design issue, no corrective actions will be taken at this time.

Brand Name
PULSERIDER T, 3MM, 10MM ARCH
Common Device Name
INTRACRANIAL NEUROVASCULAR STENT
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
MDR Report Key10929077
Report Number3008114965-2020-00543
Device Sequence Number16280103
Product Code NJE
UDI-Device Identifier00859030005130
UDI-Public00859030005130
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
H160002
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2021
Device Model Number211-D
Device Catalogue Number211D
Device Lot NumberW3320-09
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/10/2020
Supplement Date Received by Manufacturer12/20/2020
Initial Report FDA Received Date12/01/2020
Supplement Report FDA Received Date01/06/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GALAXY G3 MINI 1.5MM X 2CM
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;